Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Darkened itchy skin peeling of near vagina. Could it be due to the antibiotics taken for toothache or allergy?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi, after my last period I noticed that my vagina and near areas skin become black, when I rubbed the skin came out. Skin looks like it got burned and when I peel, it peels off like dead iches as well..It happened to me first time...just before my period i was taking antibiotic amoxyciline & clavunate for my tooth it beacuse of that? or because of the pad I used.
I am 30 and i had my period, I did not had intercourse during that time.
I cleaned that area with diluted dettol and i felt relaxed with no itchiness.

Please guide..
Posted Wed, 20 Jun 2012 in Women's Health
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.

according to your symptoms the possible causes are,

- fungal infection: fungal infection of the skin can cause blackening and peeling of skin.
it can occur by skin to skin contact
or sexually transmission
or because of pad usage.

-contact dermatitis: because of usage of pad either continuously for long periods or in sensitive people by normal usage also contact dermatitis can occur, which can also present with above symptoms.

-acanthosis nigricans : this condition can be seen in some women which will present as blackening of neck, inner side of thighs etc.
but peeling of skin is uncommon in this.

usage of antibiotics as such may not be cause of your symptoms because they will present with generalized symptoms normally.

but decreased immunity because of usage of antibiotics may be one cause for occurrence of fungal infection.

now you consult local gynecologist once and get examined to find out the exact nature and cause of the problem, by this treatment can be given and recurrence can be avoided.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor